Ohio, 2025Damaging Winds in Ohio, September 22, 2025
September 22, 2025 · NWS ILN · 2 events in 2 counties and zones
Thunderstorms developed in a warm and humid airmass. Some storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in a warm and humid airmass. Some storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 22, 12:56 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 22, 12:56 PM EST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
156 PM EDT Mon Sep 22 2025
.SYNOPSIS...
Periods of showers and thunderstorms are expected through midweek,
with daily chances for rain lingering into next weekend as well, as
a wet pattern becomes established. Temperatures look to be cooler
with highs near or a little below normal through the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Broad southwest flow aloft with better jet dynamics coming into play
as a shortwave trough translates northeastward today across the Ohio
Valley. Airmass destabilizes with SBCAPE values of 1000-1250 J/KG
with the best instability across the south. In response to this s/w
a 30-35kt 8H jet offers moisture advection and PWATs trending well
above normal - approaching 1.70 inches by morning. Coverage of
showers and thunderstorms to increase thru the day.
Effective shear around 30 kts may support some organized multicells
with a few storms capable of strong to damaging wind gusts during
the afternoon into early evening. The best coverage of storms
With shortwave rotating thru the area expect widespread shower and
thunderstorms to continue overnight. The severe threat diminishes
thru the evening with the loss of daytime heating. Low temperatures
bottom out between 60 and 65.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Positively tilted H5 trough remains stretched across much of the
central and eastern CONUS, which acts to continue overall unsettled
weather pattern.
There looks to be a general lull in pcpn coverage Tuesday morning
into early afternoon, with redevelopment likely during the afternoon
in the southwest flow regime in a humid airmass. Best coverage of
storms will be focused east of the I-71 corridor. Temperatures reach
highs in the upper 70s to around 80.
Showers and thunderstorms increase late Tuesday night with the
approach of the next shortwave. Lows in the lower and middle 60s
will be common.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A surface low and upper level vorticity max will be approaching the
Ohio Valley from the west on Wednesday. Showers and storms are
fairly likely ahead of the disturbance, but the exact placement and
coverage is a bit uncertain. Global models have been more broad with
the rain/storm coverage extending well north of the Ohio River by
Wednesday afternoon. However, this synoptic guidance is not lined up
well with the longer range mesoscale guidance that has started to
come in which has convection more limited to south of the Ohio
River. Another factor the impacts shower/storm coverage and location
will be the path of the low which also has some variance. The severe
threat remains fairly low since instability is limited. Excessive
rain is possible due to high rain rates, but antecedent dry
conditions should limit flood risks. Shower and rain chances remain
high into Wednesday night as the low moves through.
On Thursday, the low pulls northeast of the Ohio Valley. Drier air
slowly trickles in behind the low gradually leading to reductions in
rain chances through the end of the week and into the weekend.
Temperatures remain mild by late September chances through the
period.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Widespread showers and embedded thunderstorms will overspread the
TAF sites ahead of a shortwave embedded in the southwesterly mid
level flow. Some of the storms will have the potential to contain
gusty to damaging winds - especially across the southern TAF sites.
Ceilings will drop MVFR in the heaviest activity, with brief MVFR
visibilities also possible. Ceilings will drop to IFR acrs the area
after 06Z. Showers may linger across parts of the area overnight but
activity is expected to decrease thru the night.
Some MVFR visibilities in fog may accompany the IFR ceilings.
Ceilings will slowly lift to MVFR Tuesday morning.
Southwest winds around 10 kts this aftn will become a little more
southerly at 5 to 8 kts overnight and then southwesterly at 7 to 9
kts Tuesday.
OUTLOOK...Thunderstorms are possible through Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Campbell
AVIATION...AR
Hazardous weather outlook, Sep 22, 2:55 PM EST, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
355 PM EDT Mon Sep 22 2025
KYZ094>100-OHZ045-046-054>056-063>065-072>074-078>082-088-232000-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Union-Delaware-
Madison-Franklin-Licking-Fayette-Pickaway-Fairfield-Clinton-Ross-
Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto-
355 PM EDT Mon Sep 22 2025
This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.
.DAY ONE...This afternoon and tonight.
Numerous showers and storms are likely this afternoon through early
evening. Some of the storms could become strong to severe with
strong to damaging winds being the primary threat. Locally heavy
rainfall is also possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>044-
051>053-060>062-070-071-077-232000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Butler-
Warren-Hamilton-
355 PM EDT Mon Sep 22 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, southwest Ohio and west
central Ohio.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 22, 2:52 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
352 PM EDT Mon Sep 22 2025
KYZ094-095-222030-
Owen KY-Grant KY-
352 PM EDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF GRANT AND OWEN
COUNTIES THROUGH 430 PM EDT...
At 351 PM EDT, a strong thunderstorm was located near Owenton, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Williamstown, Dry Ridge, Owenton, Corinth, Monterey, Stewartsville,
Elk Lake, Beechwood, Harmony, Cherry Grove, Northcutt, Long Ridge,
Natlee, Williamstown Lake, Twin Bridges, Keefer, Camp Northward,
Needmore and Holbrook.
This includes I-75 in Kentucky between mile markers 144 and 163.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3835 8481 3836 8487 3837 8487 3858 8490
3877 8457 3867 8451 3853 8448 3851 8448
3851 8452 3849 8456 3843 8463 3835 8474
3834 8479
TIME...MOT...LOC 1951Z 237DEG 27KT 3847 8482
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, Sep 22, 3:30 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
430 PM EDT Mon Sep 22 2025
KYZ096-097-222100-
Pendleton KY-Bracken KY-
430 PM EDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN BRACKEN
AND SOUTHERN PENDLETON COUNTIES THROUGH 500 PM EDT...
At 430 PM EDT, a strong thunderstorm was located near Falmouth,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Falmouth, Morgan, Browning Corner, Neave, Milford, Berlin,
Powersville, Lenoxburg, Kincaid Lake State Park, Catawba, Johnsville,
Petra, and Mckinneysburg.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3860 8447 3880 8423 3874 8412 3862 8407
3855 8420 3855 8421 3856 8422 3857 8420
3858 8421 3856 8439 3856 8442 3855 8442
TIME...MOT...LOC 2030Z 229DEG 21KT 3859 8436
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HatzosThunderstorm Wind, Brown
- When
- September 22, 4:27 PM EST to 4:29 PM EST
- Where
- Brown County, 1.08 mi W of Levanna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 38.770, -83.900
Multiple trees were downed on U.S. 52 between Higginsport and Ripley.
Thunderstorm Wind, Scioto
- When
- September 22, 5:13 PM EST to 5:15 PM EST
- Where
- Scioto County, 0.54 mi E of Buena Vista
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 38.630, -83.260
Several trees were downed on U.S. 52 near Buena Vista.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, September 22, 20252 deaths · 1 event
- Hail and Damaging Winds in Wisconsin, September 22, 20251 death · $5,000 · 2 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, September 22 to 24, 2025$150,000 · 2.5 in hail · 15 events
- Tornado and Hail in Wisconsin, September 22, 2025$225,000 · EF0 · 6 events
- Tornado and Damaging Winds in Kentucky, September 22, 2025$103,000 · EF0 · 3 events
- Debris Flows in Colorado, September 22, 2025$45,000 · 4 events
- Tornadoes and Hail in Michigan, September 22, 2025EF1 · 4 events
- Damaging Winds in Kentucky, September 22, 2025$15,000 · 50 kt wind · 6 events
- Hail in Nebraska, September 22, 20252 in hail · 13 events
- Damaging Winds in Alabama, September 22, 20251 injured · $7,000 · 52 kt wind · 3 events
- Damaging Winds in Mississippi, September 22, 2025$15,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Iowa, September 22, 20251 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292214, 1292215.